Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Dirichlet problem for $ p$-harmonic maps II: Targets with special structure

Authors: Stefano Pigola and Giona Veronelli
Journal: Proc. Amer. Math. Soc. 144 (2016), 3173-3180
MSC (2010): Primary 58E20
Published electronically: March 1, 2016
MathSciNet review: 3487246
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we develop new geometric techniques to deal with the Dirichlet problem for a $ p$-harmonic map from a compact manifold with boundary to a Cartan-Hadamard target manifold which is either $ 2$-dimensional or rotationally symmetric.

References [Enhancements On Off] (What's this?)

  • [Bo] Armand Borel, Compact Clifford-Klein forms of symmetric spaces, Topology 2 (1963), 111-122. MR 0146301 (26 #3823)
  • [Gh] Mohammad Ghomi, The problem of optimal smoothing for convex functions, Proc. Amer. Math. Soc. 130 (2002), no. 8, 2255-2259 (electronic). MR 1896406 (2004d:26013),
  • [FR] Ali Fardoun and Rachid Regbaoui, Regularity and uniqueness of $ p$-harmonic maps with small range, Geom. Dedicata 164 (2013), 259-271. MR 3054627,
  • [Fa] F. T. Farrell, Lectures on surgical methods in rigidity, Published for the Tata Institute of Fundamental Research, Bombay; by Springer-Verlag, Berlin, 1996. MR 1452860 (98j:57050)
  • [Fu] M. Fuchs, $ p$-harmonic obstacle problems. III. Boundary regularity, Ann. Mat. Pura Appl. (4) 156 (1990), 159-180. MR 1080214 (91m:49046),
  • [HL] Robert Hardt and Fang-Hua Lin, Mappings minimizing the $ L^p$ norm of the gradient, Comm. Pure Appl. Math. 40 (1987), no. 5, 555-588. MR 896767 (88k:58026),
  • [Ha] Allen Hatcher, Algebraic topology, Cambridge University Press, Cambridge, 2002. MR 1867354 (2002k:55001)
  • [PV1] Stefano Pigola and Giona Veronelli, On the Dirichlet problem for $ p$-harmonic maps I: compact targets, Geom. Dedicata 177 (2015), 307-322. MR 3370036,
  • [PV2] S. Pigola, G. Veronelli, Sobolev spaces of maps and the Dirichlet problem for harmonic maps. Preprint.
  • [Ve] Giona Veronelli, On $ p$-harmonic maps and convex functions, Manuscripta Math. 131 (2010), no. 3-4, 537-546. MR 2592096 (2011c:58031),
  • [Wh] Brian White, Homotopy classes in Sobolev spaces and the existence of energy minimizing maps, Acta Math. 160 (1988), no. 1-2, 1-17. MR 926523 (89a:58031),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 58E20

Retrieve articles in all journals with MSC (2010): 58E20

Additional Information

Stefano Pigola
Affiliation: Dipartimento di Scienza e Alta Tecnologia, Università degli Studi dell’Insubria, via Valleggio 11, I-22100 Como, Italy

Giona Veronelli
Affiliation: Université Paris 13, Sorbonne Paris Cité, LAGA, CNRS ( UMR 7539) 99, avenue Jean-Baptiste Clément F-93430 Villetaneuse, France

Received by editor(s): February 10, 2015
Received by editor(s) in revised form: August 26, 2015
Published electronically: March 1, 2016
Communicated by: Guofang Wei
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society